Alert archive / Illinois / Flash Flood Warnings in 2006

Flash Flood Warning 15, NWS Lincoln, IL

June 18, 2006Edgar County, Illinois

NWS Lincoln, IL issued this flash flood warning at Jun 18, 2006, 4:26 PM CDT for Edgar County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2006, 4:26 PM CDT (21:26 UTC)
Expired
Jun 18, 2006, 7:30 PM CDT
In force
3 hr
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Edgar County, IL

The radar

The Indianapolis radar (KIND), 123 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KILX 182129
FFWILX
ILC045-190030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
426 PM CDT SUN JUN 18 2006

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EDGAR COUNTY IN EAST CENTRAL ILLINOIS.

* UNTIL 730 PM CDT

* AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA
  NORTHWEST OF PARIS. DOPPLER RADAR ESTIMATED 1 INCH OF RAIN IN      
  ABOUT A HALF HOUR. HEAVY RAIN OF 1 INCH OR MORE HAD ALREADY FELL   
  FROM PARIS NORTHWARD EARLIER THIS AFTERNOON. AN ADDITIONAL 1 TO
  2 INCHES OF RAIN IS POSSIBLE THROUGH 6 PM AND...WILL LIKELY LEAD
  TO FLASH FLOODING IN LOW LYING AREAS.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...PARIS...BROCTON...CHRISMAN...HUME...KANSAS...REDMON...
  VERMILION...BORTON...EDGAR...METCALF...PALERMO AND SCOTTLAND.

FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED 
AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG 
STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE 
AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS...OR 
WATERS OF UNKNOWN DEPTH...BY FOOT OR AUTOMOBILE.

REPORT ANY FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST
LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3988 8756 3949 8756 3950 8796 3989 8796

$$

KH
2 follow-up statements
000 
WGUS73 KILX 182222
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
518 PM CDT SUN JUN 18 2006

ILC045-190030-
EDGAR-
518 PM CDT SUN JUN 18 2006

...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR EDGAR COUNTY UNTIL
730 PM CDT...

AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR ESTIMATED 1.5 TO 2.25 INCHES OF RAIN IN THE PAST HOUR 
WITH A STORM TOTAL OF 2 TO 4 INCHES FROM KANSAS NORTHEAST TO THE 
EDGAR COUNTY AIRPORT BETWEEN PARIS AND CHRISMAN.

SLOW MOVING THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL IN 
THE WARNED AREA...WITH AN ADDITIONAL 1 TO 2 INCHES THROUGH 7 PM OVER 
CENTRAL AND SOUTHEAST EDGAR COUNTY. RUNOFF FROM THIS EXCESSIVE 
RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT 
WILL EXPERIENCE FLOODING INCLUDE... PARIS... CHRISMAN... KANSAS... 
REDMON... BELL RIDGE... BORTON... EDGAR... METCALF AND PALERMO.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

REPORT ANY FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST
LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3988 8756 3949 8756 3950 8796 3989 8796

$$

KH
000 
WGUS73 KILX 190036
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
736 PM CDT SUN JUN 18 2006

ILC045-190046-
EDGAR-
736 PM CDT SUN JUN 18 2006

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EDGAR COUNTY HAS
BEEN ALLOWED TO EXPIRE...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3988 8756 3949 8756 3950 8796 3989 8796

$$

SHIMON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 2:30 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 18, 2:30 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
230 PM CDT SUN JUN 18 2006

.DISCUSSION...
SHORT TERM MODELS IN FAIRLY GOOD AGREEMENT AGAIN THIS PACKAGE
THROUGH 48HRS WITH DIFFERENCES SHOWING UP BY TUESDAY AFTERNOON WITH
PLACEMENT OF A WARM FRONT AND THE END RESULTS BY MID WEEK. MAIN
QUESTIONS THIS PACKAGE WILL REVOLVE AROUND TIMING AND CHANCES OF
PCPN THROUGH THE PERIOD AND TEMPERATURES AFTER THIS FIRST FRONT
COMES THROUGH. IN THE LONG TERM...BOTH THE GFS AND ECMWF CONTINUE TO
BE VERY SIMILAR...WITH THE DGEX NOT TOO FAR OFF AS WELL. ALL MODELS
DO BRING ANOTHER COLD FRONT THROUGH LATE IN THE WEEK...WHICH BRINGS
IN COOLER AND SLIGHTLY DRIER WEATHER FOR NEXT WEEKEND.

SHORT TERM...TONIGHT THROUGH WEDNESDAY...
CONVECTION HAS ALREADY FIRED ACRS SOUTHERN IL THIS AFTERNOON AND
WILL CONTINUE ACRS THE AREA INTO THIS EVENING. BEST INSTABILITY IS
IN THE SOUTHEAST TOWARD THE WABASH RIVER/IND BORDER...SO STORMS HAVE
YET TO TAP INTO THE BEST JUICE. SVR WATCH FOR SOUTHEASTERN 13
COUNTIES WILL CONTINUE UNTIL 8PM. AFTER THIS WAVE OF PCPN MOVES
THROUGH THE AREA...REMAINDER OF THE EVENING WILL LIKELY BE DRY.
HOWEVER...THE UPPER LVL JET HAS KICKED OFF SOME CONVECTION IN
EASTERN NEB/WRN IA THIS AFTERNOON AND THIS SHOULD ARRIVE INTO THE
AREA AFTER MIDNIGHT. SO WILL KEEP CHC OF THUNDERSTORMS GOING AFTER
MIDNIGHT. THE MAIN UPPER LVL TROUGH WILL PUSH THROUGH TOMORROW...BUT
BEST MOISTURE WILL HAVE MOVED EAST BY THEN. WILL ONLY CARRY SLIGHT
CHC OF PCPN IN THE GRIDS FOR THAT AND NOT HAVE ANYTHING IN THE
WORDING. THE SFC FRONT WILL NOT GET VERY FAR SOUTH OF THE AREA AND
THEN BEGIN TO RETURN AS A WARM FRONT BY TUE INTO TUE NIGHT. MODLS
SEEM TO INDICATE THE POSSIBILITY OF AN MCS DEVELOPING WEST OF THE
AREA TUE NIGHT AND MOVING DOWN INTO THE AREA UNDER NORTHWESTERLY
FLOW. SO WILL ADD A SLIGHT CHANCE OF PCPN FOR TUE AS THE WARM FRONT
RETURNS AND THEN HAVE CHC POPS FOR TUE NIGHT INTO WED.

TEMPS WILL COOL ONLY A TAD AS MOST OF THE CWA REMAINS IN THE WARM
SECTOR THROUGH MID WEEK. HAVE GONE A COUPLE OF DEGS ABOVE GUIDANCE
FOR THE FIRST COUPLE OF DAYS.

LONG TERM...THURSDAY THROUGH SUNDAY...
IN THE LONG TERM...THE OVERALL PATTERN WILL REMAIN SOMEWHAT
ZONAL...KEEPING THE STROM TRACK NORTH OF THE AREA. HOWEVER...WITH
WEAK FLOW OVER THE STATE...THIS WILL ALLOW A FRONTAL BOUNDARY TO SAG
SOUTH INTO THE AREA THUR AND CONTINUE TOWARD THE WEEKEND. SO WILL
CONT CHANCES OF PCPN THROUGH MOST OF THE WEEK. THE FRONT SHOULD SAG
ENOUGH SOUTH TO REDUCE POPS TO BELOW CHC CATEGORY FOR FRI NIGHT
THROUGH SAT...THEN DRY THE REMAINDER OF THE WEEKEND.

TEMPS WILL REMAIN WARM FOR MOST OF THE WEEK AS THE AREA WILL BE
INTRENCHED IN THE WARM SECTOR. AFTER THE FRONT SAGS SOUTH OF THE
AREA LATE IN THE WEEK...TEMPS WILL FALL TO BELOW NORMAL FOR THE
WEEKEND.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

AUTEN
Hazardous weather outlook, Jun 18, 11:10 AM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1110 AM CDT SUN JUN 18 2006

ILZ027>031-036>038-040>043-047>053-191100-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT-MORGAN-SANGAMON-
CHRISTIAN-MACON-
1110 AM CDT SUN JUN 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COUPLE WEATHER DISTURBANCES WILL PUSH THROUGH THE REGION
TODAY...FOLLOWED BY A COLD FRONT THIS EVENING. THUNDERSTORMS ARE
POSSIBLE...ESPECIALLY THIS AFTERNOON. A FEW STORMS MAY HAVE WIND
GUSTS THAT APPROACH SEVERE LIMITS...ESPECIALLY ALONG AND EAST OF THE
I-55 CORRIDOR WHERE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY WITH
THE HEATING OF THE DAY. A BETTER CHANCE FOR STORMS WILL ARRIVE
WEDNESDAY NIGHT THROUGH FRIDAY AS ADDITIONAL WEATHER DISTURBANCES
IMPACT THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ILZ044>046-054>057-061>063-066>068-071>073-191100-
PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1110 AM CDT SUN JUN 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COUPLE WEATHER DISTURBANCES WILL PUSH THROUGH THE REGION
TODAY...FOLLOWED BY A COLD FRONT THIS EVENING. THUNDERSTORMS ARE
POSSIBLE...ESPECIALLY LATER THIS AFTERNOON AND EARLY THIS EVENING.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...WITH DAMAGING WIND GUSTS THE PRIMARY THREAT. LARGE HAIL
AND VERY HEAVY RAINFALL ARE ALSO POSSIBLE WITH ANY SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY WITH
THE HEATING OF THE DAY. A BETTER CHANCE FOR STORMS WILL ARRIVE
WEDNESDAY NIGHT THROUGH FRIDAY AS ADDITIONAL WEATHER DISTURBANCES
IMPACT THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY...PRIMARILY BETWEEN 3 AND
7 PM FROM I-55 EAST.

KMH/BAK

Nearby

Flash Flood Warnings in Illinois, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.